MAUDE Adverse Event Report: ANGIODYNAMICS, INC SCHON 15CM XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,

ANGIODYNAMICS, INC SCHON 15CM XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,
Catalog Number H787108007015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported: the vascath was not functioning properly.One of the ports broke and they were not able to use the line.The patient had to undergo an unnecessary additional procedure to replace the line with a new one.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned was a 15cm schon xl dialysis catheter for evaluation.The returned sample was noted to have a crack of the blue hub.The customer's reported complaint of a crack in the hub was confirmed.(b)(4) is the manufacturer of this dialysis catheter device.(b)(4) and the complaint sample were sent to (b)(4) for a sample evaluation, dhr review, root cause determination and corrective action.Scar responses stated: "conclusion summary: after conclude the research was found that the marks in the luer are a weak welding line, created because the injection point is located at the distal side of the part, this is a contributor to the resin does not have the proper temperature to create strong join (but can be improved with new parameters); this is a combination of the mold design and parameters".Correction/corrective actions: as stated by the supplier ((b)(4)) "action plan: product part number 8257 (ppm3811b) blue pvc barbed female luer and 5516 (ppm3811r) red pvc barbed female luer will be re-validated in order to find the optimal parameters to eliminate or reduce as possible the welding line.Qap264 will be updated to include a visual inspection with magnification in order to be able to detect this kind of marks.Angiodynamics' supplier of this device was notified of the event and the sample was forwarded to them for an evaluation and root cause determination.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (ic 147), which is supplied to the end user with states; "it is recommended that only luer lock (threaded) connections be used with this catheter (including syringes, bloodlines, iv tubing and injection caps).Repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure.Inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair it performance.".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SCHON 15CM XL DOUBLELUMEN CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny NY 12804
MDR Report Key9446441
Report Number1319211-2019-00117
Device Sequence Number19346802
Product Code MSD
UDI-Device IdentifierH787108007015
UDI-PublicH787108007015
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787108007015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;